MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: quality record coordinator.The actual condition of the sample could not be determined as the actual sample was not available.Retention samples were visually inspected and confirmed free from any tilted cannula, bent cannula, or damage to the cannula that might lead to the complaint.Device history records and process checks confirm no nonconformity reports related to human error were issued during lot production.A total of fourteen (14) complaints were received from the previous two fiscal years to the present for the same issue where the cause was not identified related to our product and production process.The retention samples underwent a simulation test: the syringe with safety needle was punctured into the rubber cork.This was followed by a manual cannula bending test, where the needle was bent at a 45° angle from left to right forty times.Outcome: the needle remained intact, showing no breakage after repeated bending.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lot.Our cannula is supplied with raw material that complies with iso 9626, particularly on stiffness and breakage.We have a series of inspections from the needle assembly process to the outgoing process that check the conditions of the safety needles.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that the involved needle detached during the injection process.The event occurred intra-operative.The patient was not injured during the event and medical/surgical intervention was not needed.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key19480755
Report Number3003902955-2024-00032
Device Sequence Number7905350
Product Code FMI
UDI-Device Identifier34806017510719
UDI-Public34806017510719
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberSG3+1916
Device Lot Number220810C
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown